All calculators
Thrombosis

Wells Score for PE

Pre-test probability of pulmonary embolism, to direct D-dimer versus CTPA.

When to use it. Suspected pulmonary embolism, before imaging.

本页的医疗安全信息以英文显示。它尚未经过能阅读简体中文的临床医生审核,而依赖无人核验的译文并不安全。

Enter values

Low / normal

0points

PE unlikely

PE unlikely (score ≤ 4; three-tier probability: low). A negative D-dimer excludes PE without imaging; consider an age-adjusted threshold over 50. A positive D-dimer means CTPA.

Two-level
Unlikely
Three-tier probability
Low

DVT signs 3 · PE most likely 3 · HR > 100 1.5 · immobilisation/surgery 1.5 · previous DVT/PE 1.5 · haemoptysis 1 · malignancy 1. Two-level reading: > 4 = PE likely, ≤ 4 = PE unlikely.

Limits of this score. Two of the seven items are clinical judgement rather than fact, so the score is only as good as the assessment behind it. Not validated in pregnancy — use a pregnancy-adapted pathway there. In a haemodynamically unstable patient, do not score: image immediately.

Sources

  • Wells PS, et al. Derivation of a simple clinical model to categorize patients probability of pulmonary embolism. Thromb Haemost. 2000.

Where this is written from. This site is written from Indian clinical practice. Drug availability and brand names, vaccination schedules, national health programmes and some reference cut-offs differ between countries — a schedule or a threshold that is standard here may not be standard where you are. If you are reading outside India, check anything on this page against your own country’s guidance before you act on it.

Educational use only — not medical advice. Never a substitute for clinical judgement.

Back to Homepage